I am taking lots of medication following a heart attack. Could the drugs be causing my nausea
23 Jan 2013
Most of the major chain drugstores and Walmart carry a store brand of anti-nausea syrup. That's pretty much how it's usually labeled. I've found that this syrup often worked better for me than the medicines you listed and it's generally less expensive. My daughter takes the syrup, but if I don't have any, she swears by the pepto-bismol. Unfortunately the taste of pepto literally makes me nauseous, so I'm not much help to you there. If you believe the medication is the culprit, your dr can prescribe some phenegren (sp?) for you. It comes in pills, liquid and suppositories. Its pretty much a sure-fire way to kill nausea. You also might try eating a small snack before taking your meds. That will often do the trick. Just check your medications first to make sure that none of them are to be taken on an empty stomach. Try asking your pharmacist for their suggestions also.
They're an often untouched, but very valuable resource for this sort of information.
You didn't say how recent your attack was, but if these meds are fairly new to you it may be that once your body has become accustomed to them, the nausea will stop on it's own. The main thing is that you survived the attack and came through on the other side. Congratulations to you and I wish you the very best of health and luck!! :)
23 Jan 2013
Out of the three you offered as choices, specifically for nausea, I've personally found that Pepto Bismol has worked the best for nausea. I've found that Tums actually makes me more nauseous when I'm already sick to my stomach when I take them. I couldn't tell you if your medications are making you nauseous though, we would need to know what medications you're on to tell you that. It's a possibility, but it all depends on what specifically you're taking.
23 Jan 2013
This is tricky with heart conditions. Magnesium is in mylanta and pepto. These can interfere with other meds. With my meds I can take neither. S check your med list by calling the pharmacist to know.
Nausea can also be the sign of another heart attack coming in women. In recent research, They have found it is there two days or more before an attack. I strongly suggest you call your doctor and have that looked at.
I have prescription meds for nausea and they are very effective and quick. It dissolves in the mouth and strong nausea is gone within ten minutes or so. Zofran is the med. doctor can get you a script. But pease get checked out.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Pepto-Bismol - If Pepto coats the stomach against acid, would it also inhibit the absorption of meds
... which must be taken with food? Some of my meds indicate that if they cause nausea, they should be taken with food. Will the coating action of ...
1 answer • 30 Sep 2010
Pepto-Bismol - My 3 yr old daughter drank half the bottle of pepto what should I have to worry about
... look for and do? She is acting normal
2 answers • 13 Jan 2011
Pepto-Bismol - I took pepto bismol 2 days ago and got black stool...I no longer have black stool but
... my stomach is still bothering me..is it okay for me to take pepto bismol again?
5 answers • 28 May 2013
... diarrhea... is this normal or should I go to the doctor? I know pepto can cause black stool but I also know dark/black stool can be a sign of ...
1 answer • 14 Nov 2014
Its been like this for almost 3 days and i have tried Pepto Bismol as well. I have accidents at night and not even relaize it
1 answer • 10 Dec 2014